Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 1, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 26, 2009, 3:39 AM MST. It took effect at Jan 26, 2009, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2009, 3:39 AM MST (10:39 UTC)
- In effect from
- Jan 26, 2009, 12:00 PM MST
- Expired
- Jan 26, 2009, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 261039 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 339 AM MST MON JAN 26 2009 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE TO 30 MPH THIS AFTERNOON WITH GUSTS AROUND 45 MPH RESULTING IN AREAS OF BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS DRIVING CONDITIONS WILL OCCUR...ESPECIALLY FOR HIGH PROFILE VEHICLES. A STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN UNITED STATES THROUGH TUESDAY WHILE SURFACE LOW DEVELOPS OVER EASTERN NEW MEXICO TODAY. THIS WEATHER PATTERN WILL PRODUCE WINDY CONDITIONS THIS AFTERNOON. NMZ022>025-030>032-TXZ055-056-261845- /O.NEW.KEPZ.WI.Y.0001.090126T1900Z-090127T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 339 AM MST MON JAN 26 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 30 MPH THIS AFTERNOON WITH GUSTS AROUND 45 MPH. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN LAS CRUCES AND EL PASO AND ALSO AROUND DEMING AND LORDSBURG. HAZARDOUS DRIVING CONDITIONS WILL OCCUR...ESPECIALLY FOR HIGH PROFILE VEHICLES. A STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN UNITED STATES THROUGH TUESDAY WHILE SURFACE LOW DEVELOPS OVER EASTERN NEW MEXICO TODAY. THIS WEATHER PATTERN WILL PRODUCE WINDY CONDITIONS THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:00 AM MST, 39 minutes earlier.
Area forecast discussion, Jan 26, 3:00 AM MST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
300 AM MST MON JAN 26 2009
.SYNOPSIS...
STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES THROUGH TUESDAY WHILE A SURFACE LOW DEVELOPS OVER
EASTERN NEW MEXICO TODAY. AS A RESULT WARM AND WINDY CONDITIONS
WILL OCCUR THIS AFTERNOON WITH ISOLATED RAIN SHOWERS AND COOLER
TEMPERATURES TONIGHT AND TUESDAY. HIGH PRESSURE WILL BRING DRY
WEATHER WITH NEAR NORMAL TEMPERATURES AND MOSTLY LIGHT WINDS FOR
THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...
MODELS ARE NOW SHOWING CONSISTENCY ON EVOLVING SCENARIO AND
WEATHER PATTERN TRANSITION WHICH WILL OCCUR NEXT SEVERAL DAYS. FOR
TODAY AND TONIGHT DEEP POSITIVELY TILTED UPPER TROUGH WILL SLIDE
SLOWLY SOUTHEASTWARD INTO ARIZONA WITH WINDS ALOFT SUBSTANTIALLY
INCREASING FROM THE WEST SOUTHWEST. DOWNSLOPE FLOW WILL CONTINUE
TO DEEPEN LEE SURFACE TROUGH THROUGH EASTERN NEW MEXICO WITH LOW
AND MID LEVEL GRADIENTS STRENGTHENING. IN ADDITION COMBINATION OF
WARM DRY AIR FLOWING AT LOW LEVELS COMBINED WITH SLOW COOLING
ALOFT WILL SUPPORT MIXING HEIGHTS TO NEAR 700 WHERE WIND SPEEDS
WILL BE NEAR 45 MPH. THESE FACTORS SHOULD CAUSE WINDY CONDITIONS
THIS AFTERNOON WITH WIND ADVISORY BEING REQUIRED.
UPPER TROUGH WILL DRIFT EAST SOUTHEASTWARD ACROSS NEW MEXICO AND
WEST TEXAS ON TUESDAY WITH AN ASSOCIATED PACIFIC COLD FRONT ALSO
MOVING THROUGH THE AREA. THUS TEMPERATURES WILL COOL TO NEAR
NORMAL TOMORROW WITH BREEZY TO WINDY CONDITIONS PERSISTING. STRONG
WESTERLY COMPONENT TO WINDS WILL LIMIT LOW LEVEL MOISTURE INFLOW
BUT LIFTING ASSOCIATED WITH TROUGH AND FRONT PLUS LIMITED MOISTURE
TRANSPORT FROM THE SOUTHWEST WILL SUPPORT ISOLATED LIGHT RAINS AND
HIGHER MOUNTAINS SNOWS.
FOR THE REMAINDER OF THE WEEK THE CWA WILL BE LOCATED BETWEEN
EASTERN PACIFIC RIDGE AND MEAN TROUGHING OVER THE EAST WITH
RESULTANT DRY SUBSIDING NORTHWEST FLOW PREVAILING. THUS DRY
WEATHER LIKELY INTO THE WEEKEND. EXPECT NO SIGNIFICANT WARMING
TREND HOWEVER AS A WEAK COLD FRONT WILL DROP SOUTHWARD ON
THURSDAY WHICH WILL KEEP TEMPERATURES AROUND NORMAL.
&&
.AVIATION...
STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES THROUGH TUESDAY WHILE SURFACE LOW DEVELOPS OVER
EASTERN NEW MEXICO TODAY. AS A RESULT WINDY CONDITIONS WILL OCCUR
THIS AFTERNOON RESULTING IN ISOLATED AREAS OF IFR VISIBILITIES IN
BLOWING DUST. THE HIGH WINDS WILL ALSO CAUSE MODERATE OR GREATER
TURBULENCE OVER SOME AREAS BELOW 7000 FEET AGL...ESPECIALLY ALONG
EASTERN SLOPES. CEILINGS WILL BE GENERALLY ABOVE 10,000 FEET AGL
THROUGH TUESDAY EXCEPT FOR VERY ISOLATED MVFR CEILINGS NEAR RAIN
AND SNOW SHOWERS TONIGHT AND TUESDAY.
&&
.FIRE WEATHER...
STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES THROUGH TUESDAY WHILE SURFACE LOW DEVELOPS OVER
EASTERN NEW MEXICO TODAY. AS A RESULT WINDY CONDITIONS WILL OCCUR
THIS AFTERNOON WITH SOUTHWEST WINDS GUSTING NEAR 45 MPH. IT WILL
BE WARM AND DRY AGAIN TODAY WITH THE FIRE DANGER AT HIGH LEVELS
ACROSS MOST OF THE REGION. HOWEVER HUMIDITIES WILL BE SLIGHTLY
ABOVE RED FLAG CRITERIA. ISOLATED RAIN AND MOUNTAIN SNOW SHOWERS
WILL OCCUR TONIGHT AND TUESDAY AS TROUGH AND ASSOCIATED COLD FRONT
MOVE ACROSS NEW MEXICO AND WESTERN TEXAS WITH COOLER TEMPERATURES
ON TUESDAY. NEAR RED FLAG CONDITIONS MAY OCCUR TUESDAY AFTERNOON
OVER A FEW AREAS AS THE HUMIDITIES WILL DIMINISH BEHIND THE FRONT
AND CONDITIONS REMAIN BREEZY. HIGH PRESSURE WILL BRING DRY WEATHER
WITH MOSTLY LIGHT WINDS WEDNESDAY THROUGH SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 70 44 60 34 62 / 0 0 10 10 0
SIERRA BLANCA TX 72 43 62 32 64 / 0 0 20 20 0
LAS CRUCES 69 40 59 30 61 / 0 10 10 10 0
ALAMOGORDO 68 41 54 30 62 / 0 10 10 10 0
CLOUDCROFT 48 32 42 20 45 / 0 20 20 10 0
TRUTH OR CONSEQUENCES 67 40 57 28 59 / 0 10 10 0 0
SILVER CITY 62 37 51 25 54 / 0 10 20 10 0
DEMING 67 41 58 30 60 / 0 10 10 10 0
LORDSBURG 67 42 56 31 58 / 0 10 10 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR
NMZ022>025-030>032.
TX...WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR
TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Jan 25, 4:03 AM MST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 403 AM MST SUN JAN 25 2009 NMZ022>025-030>032-TXZ055-056-261345- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 403 AM MST SUN JAN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BECOMING WINDY MONDAY AFTERNOON WITH SOUTHWEST WINDS GUSTING TO 45 MPH OVER SOME AREAS. A FEW RAIN SHOWERS WILL OCCUR MAINLY TUESDAY AND TUESDAY NIGHT WITH RAIN MIXED WITH SNOW ABOVE 7500 FEET. RAINFALL AMOUNTS SHOULD BE UNDER A QUARTER INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
Nearby
Wind Advisories in New Mexico, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.